Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 14, 2018, 3:39 AM PDT for Clark County, Lincoln County, Nye County, Nevada. It took effect at Sep 15, 2018, 11:00 AM PDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 14, 2018, 3:39 AM PDT (10:39 UTC)
- In effect from
- Sep 15, 2018, 11:00 AM PDT
- Expired
- Sep 15, 2018, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 12:00 PM PDT | NON-TSTM WND GST 65 | 42 Ese Manhattan, NV | MESONET STATION CMP26, WARM SPRINGS SUMMIT CEMP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4566 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003 WWUS85 KVEF 141039 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 339 AM PDT Fri Sep 14 2018 .Gusty south to southwest winds will lead to critical fire conditions across central Nevada today then all of southern Nevada Saturday. NVZ463>465-141845- /O.NEW.KVEF.FW.W.0018.180915T1900Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 339 AM PDT Fri Sep 14 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SATURDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon to 9 PM PDT Saturday. * AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 465. * TIMING...Winds will increase late Saturday morning...peak during the early afternoon through early evening then decrease around sunset. * WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum values of 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from land management authorities. && $$ NVZ460>462-141845- /O.EXT.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 339 AM PDT Fri Sep 14 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today and Saturday across central Nevada, peaking in the afternoons, then diminishing in the evenings. * WIND...Southwest winds gusting 30 to 40 MPH this afternoon then increasing to 35 to 45 mph Saturday afternoon. * HUMIDITY...Minimum values below 10 percent today then 10 to 15 percent on Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ weather.gov/lasvegas
6 follow-up statements
792 WWUS85 KVEF 141819 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1119 AM PDT Fri Sep 14 2018 .Gusty south to southwest winds will lead to critical fire conditions across central Nevada today then all of southern Nevada Saturday. NVZ460>462-142200- /O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 1119 AM PDT Fri Sep 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today and Saturday across central Nevada, peaking in the afternoons, then diminishing in the evenings. * WIND...Southwest winds gusting 30 to 40 MPH this afternoon thenincreasing to 35 to 45 mph Saturday afternoon. * HUMIDITY...Minimum values below 10 percent today then 10 to 15 percent on Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ NVZ463>465-142200- /O.CON.KVEF.FW.W.0018.180915T1900Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1119 AM PDT Fri Sep 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT SATURDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 465. * TIMING...Winds will increase late Saturday morning...peak during the early afternoon through early evening then decrease around sunset. * WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum values of 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from land management authorities. && $$ weather.gov/lasvegas
837 WWUS85 KVEF 142120 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 220 PM PDT Fri Sep 14 2018 .Gusty south to southwest winds will lead to critical fire conditions across central Nevada today then all of southern Nevada Saturday. NVZ463>465-151100- /O.EXT.KVEF.FW.W.0018.180915T1800Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 220 PM PDT Fri Sep 14 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 465. * TIMING...Winds will increase late Saturday morning...peak during the early afternoon through early evening then decrease around sunset. * WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum values of 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from land management authorities. && $$ NVZ460>462-151100- /O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 220 PM PDT Fri Sep 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today and Saturday across central Nevada, peaking in the afternoons, then diminishing in the evenings. * WIND...Southwest winds gusting 30 to 40 MPH this afternoon then increasing to 35 to 45 mph Saturday afternoon. * HUMIDITY...Minimum values below 10 percent today then 10 to 15 percent on Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ weather.gov/lasvegas
929 WWUS85 KVEF 150845 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 145 AM PDT Sat Sep 15 2018 .Gusty south to southwest winds will lead to critical fire conditions across central Nevada today then all of southern Nevada Saturday. NVZ460>462-151830- /O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 145 AM PDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today across central Nevada, peaking in the afternoon, then diminishing in the evening. * WIND...Southwest winds gusting 35 to 45 mph in the afternoon. * HUMIDITY...Minimum values 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ NVZ463>465-151830- /O.CON.KVEF.FW.W.0018.180915T1800Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 145 AM PDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 465. * TIMING...Winds will increase late this morning...peak during the early afternoon through early evening then decrease around sunset. * WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum values of 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from land management authorities. && $$ weather.gov/lasvegas
750 WWUS85 KVEF 151734 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1034 AM PDT Sat Sep 15 2018 .Gusty south to southwest winds will lead to critical fire conditions across central Nevada today then all of southern Nevada Saturday. NVZ463>465-160145- /O.CON.KVEF.FW.W.0018.180915T1800Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1034 AM PDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 465. * TIMING...Winds will increase and peak during the early afternoon through early evening then decrease around sunset. * WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum values of 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from land management authorities. && $$ NVZ460>462-160145- /O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 1034 AM PDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today across central Nevada, peaking in the afternoon, then diminishing in the evening. * WIND...Southwest winds gusting 35 to 45 mph in the afternoon. * HUMIDITY...Minimum values 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ weather.gov/lasvegas
980 WWUS85 KVEF 152100 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 200 PM PDT Sat Sep 15 2018 .Gusty south to southwest winds will lead to critical fire conditions across central Nevada today then all of southern Nevada Saturday. NVZ463>465-160400- /O.CON.KVEF.FW.W.0018.000000T0000Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 200 PM PDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 465. * TIMING...Winds will peak through early evening will gradually decrease around sunset. * WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum values of 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from land management authorities. && $$ NVZ460>462-160400- /O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 200 PM PDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected across central Nevada, peaking in the afternoon then diminishing in the evening. * WIND...Southwest winds gusting 35 to 45 mph in the afternoon will gradually decrease around sunset. * HUMIDITY...Minimum values 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ weather.gov/lasvegas
431 WWUS85 KVEF 160332 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 832 PM PDT Sat Sep 15 2018 NVZ463>465-160445- /O.EXP.KVEF.FW.W.0018.000000T0000Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 832 PM PDT Sat Sep 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... Winds were subsiding this evening as expected. The Red Flag Warning will be allowed to expire. $$ NVZ460>462-160445- /O.EXP.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 832 PM PDT Sat Sep 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... Winds were subsiding this evening as expected. The Red Flag Warning will be allowed to expire. $$ Morgan weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 14, 3:30 AM PDT, 9 minutes earlier.
Area forecast discussion, Sep 14, 3:30 AM PDT, 9 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 330 AM PDT Fri Sep 14 2018 .SYNOPSIS... A deep trough off the West Coast will create gusty, southwest winds through Saturday. Stronger winds will be possible on Saturday afternoon and evening across southern Nevada and Inyo County. Dry weather and slightly above normal temps will continue through the weekend. && .SHORT TERM...Today through Sunday. Winds will continue to be the primary weather concern across the forecast area through the weekend and Saturday will bring the most enhanced winds...especially over south central Nevada. A long wave trough off the West Coast will remain in place today. South winds of 10-20 mph can be expected across most of the area except north of a line from Independence to Beatty and Caliente where speeds of 20-30 mph can be expected. Speeds will decrease this evening, but energy in the elongated southern branch will lift over central California by Saturday morning and quickly eject across northern Nevada Saturday afternoon. This will lead to a significant increase in winds especially over central Nye and Lincoln counties where widespread gusts over 40 mph are likely Saturday afternoon. Winds will decrease Saturday evening and Sunday will generally bring south- southwest winds of 10-20 mph across the region. Temperatures climb a few degrees today then will not vary much through the weekend. .LONG TERM....Monday through Friday. Still expecting dry southwest flow to dominate the region through much of the long term. Models are in better agreement on bringing in a shortwave TUE-WED next week, which will bring another round of breezy to gusty southwest winds. Beyond Wednesday, models diverge greatly and as a result forecast confidence is low. The latest GFS continues to keep broad troughing over the NW. Whereas the latest ECMWF indicates a developing ridge over the western US and brings a tropical system into the California Baja by FRI. Otherwise, expect breezy afternoons with mostly clear skies and a slight cool down in temperatures by mid-week. .FIRE WEATHER...A deep trough will remain situated off the West Coast before lifting over the Great Basin Saturday. This will keep breezy to windy conditions a concern for the weekend. The highest winds are expected Saturday across southern Nevada and Inyo County where gusts in excess of 40 mph will be possible during the afternoon and early evening. A Red Flag Warning is now in effect for all of southern Nevada from noon until 9 PM PDT Saturday. && .AVIATION...For McCarran...Light diurnal winds expected to continue through the early morning favoring a southerly to southeasterly direction. By 20-21Z, south to southwesterly winds 8-12 kts with gusts to 20 kts will be possible with light diurnal winds resuming overnight. Stronger southwest winds expected tomorrow. VFR conditions expected through tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...Diurnal winds will continue through the early morning before breezy south to southwest winds with gusts to 20 kts kick in between 20-01Z this afternoon. Diurnal winds expected to resume shortly after sunset. VFR conditions expected through tomorrow. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER...Adair LONG TERM/AVIATION...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:35 PM PDT | Wind Advisory | VEF | Esmeralda, Lincoln, Nye | 30 hr |
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.